| Model Number |
QC-1.5-2-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that during aneurysm surgery, this coil could not be detached.All were prepared and used according to ifu instructions during the procedure.The procedure was completed with another product of the same model.There was non-detachment.The physician attempted to detach the coil with the instant detacher one time.The physician did not try to detach with another instant detacher.There were 2 manual attempts at detachment via hypotube.There was no issue with the instant detacher.No patient symptoms or further complications were reported as a result of this event.The patient is alive with no injury.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured right internal carotid artery ophthalmic segment aneurysm with a max diameter of 2 mm and a 1.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
Additional Manufacturer Narrative
H3: device received, analysis is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported that the cause of the event was not determined.Prior to coil non-detachment no issues were encountered.No pushwire damage was observed.
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within a secondary sealed tyvek biohazard and within a dispenser track.The axium implant coil was returned within the introducer sheath.Visual inspection/damage location details: the actuator interface and break indicator were found to be intact.This is indicative that a mechanical detachment was not attempted.No bends or kinks were found with the axium pushwire.It appears manual detachment attempts were not made.The coin was found still against the lumen stop with what appeared to be blood residue beneath distal outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil appeared to be stretched and damaged within introducer sheath.The implant coil was pushed out from introducer sheath for additional analysis.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium coil was then used for testing with in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire was fully seated in the instant detacher cap.The implant coil was detached without issue.Conclusion: based on the analysis performed, the customers report of "non-detachment" was confirmed as the pusher was returned with the implant coil still attached.However, the implant coil was successfully detached with in-house instant detacher during testing.The likely cause for the non-detachment is the blood residue found beneath the distal outer jacket, causing the release wire to become stuck.The implant coil was found damaged.Possible causes for coil damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.